Alert archive / Florida / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Jan 3, 2018, 2:53 AM EST for 5 counties in Florida. It took effect at Jan 3, 2018, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2018, 2:53 AM EST (07:53 UTC)
- In effect from
- Jan 3, 2018, 7:00 PM EST
- Expired
- Jan 4, 2018, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
404 WWUS42 KMFL 030753 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 253 AM EST Wed Jan 3 2018 FLZ063-066>068-070-071-168-032045- /O.NEW.KMFL.WC.Y.0001.180104T0000Z-180104T1500Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Inland Collier- Inland Broward-Coastal Palm Beach- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Immokalee, Miccosukee Indian Reservation, Markham Park, Jupiter, West Palm Beach, and Boca Raton 253 AM EST Wed Jan 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...Wind chill values ranging from the mid 20s to mid 30s. * WHERE...The Lake Okeechobee region, inland Southwest Florida, portions of Broward County and Palm Beach County. * WHEN...From 7 PM this evening to 10 AM EST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ RAG
3 follow-up statements
704 WWUS42 KMFL 032023 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 323 PM EST Wed Jan 3 2018 FLZ063-066>068-070-071-168-041500- /O.CON.KMFL.WC.Y.0001.180104T0000Z-180104T1500Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Inland Collier- Inland Broward-Coastal Palm Beach- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Immokalee, Miccosukee Indian Reservation, Markham Park, Jupiter, West Palm Beach, and Boca Raton 323 PM EST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...Wind chills are forecast to range from the mid 20s to mid 30s. * WHERE...The Lake Okeechobee region, inland Southwest Florida, portions of Broward County and Palm Beach County. * WHEN...From 7 PM this evening to 10 AM EST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
663 WWUS42 KMFL 040002 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 702 PM EST Wed Jan 3 2018 FLZ063-066>068-070-071-168-041500- /O.CON.KMFL.WC.Y.0001.000000T0000Z-180104T1500Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Inland Collier- Inland Broward-Coastal Palm Beach- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Immokalee, Miccosukee Indian Reservation, Markham Park, Jupiter, West Palm Beach, and Boca Raton 702 PM EST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Wind chills are forecast to range from the mid 20s to mid 30s. * WHERE...The Lake Okeechobee region, inland Southwest Florida, portions of Broward County and Palm Beach County. * WHEN...Until 10 AM EST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
149 WWUS42 KMFL 041517 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 1017 AM EST Thu Jan 4 2018 FLZ068-168-051400- /O.EXP.KMFL.WC.Y.0001.000000T0000Z-180104T1500Z/ /O.NEW.KMFL.WC.Y.0002.180105T0800Z-180105T1400Z/ Metro Palm Beach-Coastal Palm Beach- Including the cities of Palm Springs, Florida Gardens, Aberdeen, Boca West, Jupiter, West Palm Beach, and Boca Raton 1017 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 35 above zero to 30 above zero. * WHERE...Metro Palm Beach and Coastal Palm Beach Counties. * WHEN...From 3 AM to 9 AM EST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ FLZ063-066-067-070-071-041630- /O.EXP.KMFL.WC.Y.0001.000000T0000Z-180104T1500Z/ Glades-Hendry-Inland Palm Beach-Inland Collier-Inland Broward- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Immokalee, Miccosukee Indian Reservation, and Markham Park 1017 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chill advisory for this morning has expired. A freeze warning and frost advisory has been issued for tonight. $$ FLZ069-072-172-051400- /O.NEW.KMFL.WC.Y.0002.180105T0800Z-180105T1400Z/ Coastal Collier-Metro Broward-Coastal Broward- Including the cities of Naples, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, and Hollywood Beach 1017 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 40 above zero to 30 above zero. * WHERE...Coastal Collier, Metro Broward and Coastal Broward Counties. * WHEN...From 3 AM to 9 AM EST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 12:32 AM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 3, 12:32 AM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1232 AM EST Wed Jan 3 2018
.AVIATION...
Light to moderate showers will continue across the eastern half of
South Florida during the overnight hours. BKN to OVC cloud base
are still hovering between 1500 and 2500 ft with occasional bases
dropping down to near 800 feet. Winds are expected to diminish
somewhat during the overnight hours before increasing again behind
the front by the later portion of Wednesday morning. Showers are
still possible across the terminals during the first portion of
Wednesday before conditions begin to clear out later in the
afternoon.
&&
.PREV DISCUSSION... /issued 723 PM EST Tue Jan 2 2018/
AVIATION...
Thick low clouds producing light to moderate showers along the
eastern third of the peninsula will continue to stream onshore
from the Atlantic. BKN/OVC bases are between 1500-2500 ft msl,
with intermittent bases near 800 ft msl. Through 03/1200Z, east
northeast winds will remain breezy around 15 KT, then decrease to
light and variable. Aft 03/1600Z, behind the front, showers will
end with northwest winds strengthening, gusting to 20-25 KT by
the afternoon.
PREV DISCUSSION... /issued 403 PM EST Tue Jan 2 2018/
DISCUSSION...
A cold front, which has stalled just to the south of the region,
continues to bring enough instability to the area to keep showers
in the forecast through Wednesday. Most of the showers have been
confined to the eastern half of South Florida and have been pretty
light. There is a line of heavier showers likely associated with
the front is affecting a small portion of the coastal waters, east
of Key Largo. Models are also showing the is some CAPE in the
area, and while not likely, have included a slight chance of
thunderstorms for the Atlantic waters.
Looking at the visible satellite, you can see the beginnings of
the expected low taking shape, just south of the Keys. This is
also likely connected to the afore mentioned showers. Models
indicate this low show deepen overnight and move over the northern
bahamas by tomorrow morning. This will help to weaken the wind
field across the area tonight, but then increase it once again
tomorrow, first out of the northeast, then turning to the
northwest as the low quickly moves off to the northeast.
By 00z Thursday, the low is progged to deepen rapidly, with GFS
indicating a low of 989mb off the South Carolina coast, and south
of the Outer Banks. The ECMWF is similar, but showing multiple
low centers, which is being discounted, and leaning more towards
the GFS.
This will push the stalled cold front well to the south, and cause
strong cold air advection across the Florida peninsula by late
Wednesday night. By Thursday morning, models are indicating that
the western lake region may see temperatures down into the low
30s. This brings the possibility of a freeze, especially in
sheltered areas, where wind speeds may go calm. However the wind
across much of South Florida is forecast to keep up between 5 and
10 kts, which would help to keep the atmosphere mixed, keeping the
temperatures from going too cold. however, There still may be a
chance of frost in some locations of north Collier County, as well
as inland Palm Beach County Thursday morning.
For Thursday, skies clear and the northwest wind continues. Highs
on Thursday will struggle to rise above 60 in some areas, and not
make it out of the mid 50s in many areas. Lows Friday morning
should be the coldest. The wind is forecast to go light, of not
calm. This would allow radiational cooling to be maximized, and
should lead to the highest chances for a freeze in Glades and
Hendry counties, as well as potions of Palm Beach County. The
Redland area of Miami Dade County may also see temperature issues,
and while have a hard time freezing, frost may be very possible.
By Saturday, high pressure begins to build in to the northwest.
This should turn the wind more northeasterly once again, allowing
for a warm up over the weekend. the high keeps building to the
east, turning the wind more easterly by Sunday, which will bring
increasing temperatures, and moisture, as well as start bringing
chances or showers back to the area, mainly the Atlantic waters,
and the adjacent coastline.
MARINE...
hazardous marine conditions will continue, especially for the
Atlantic waters for the next several days, as strong winds oppose
the Gulf stream, causing seas to build to 12 to 15 feet. A north
to northeast long period swell is also forecast to develop this
evening of around 5 to 8 feet. A developing low pressure system
will bring a brief respite to the wind late tonight, but pick up
once again tomorrow morning, turning northwest as the low moves
away from the area. Conditions are forecast to slowly improve the
latter half of the week, with seas forecast to subside below 7 ft
in the Atlantic by friday morning. A small craft Advisory is in
effect for the the Gulf waters this evening and the Atlantic
waters through Thursday afternoon.
BEACH FORECAST...
A north to northeast swell of 4 to 8 ft and strong onshore flow is
causing multiple issues along the Atlantic coast today and
tomorrow. First, there is a high risk of rip currents through
tomorrow afternoon. also, with the strong onshore flow and the
swell, a high surf advisory is in effect, and beach erosion is
possible, especially in Palm Beach County, where the swell would
be the highest. Another issue may be some minor coastal flooding
due to the high tide being amplified by the swell, however, the
wind is forecast to become offshore by that time, and that may
help mitigate some of the effects. So, no advisory will be issued
at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 68 38 56 38 / 50 0 0 0
Fort Lauderdale 70 43 58 43 / 30 0 0 0
Miami 71 44 59 42 / 20 0 0 0
Naples 65 43 59 40 / 30 20 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168-172-173.
High Surf Advisory until 7 PM EST this evening for FLZ168-172-
173.
AM...Small Craft Advisory until 1 PM EST Thursday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 4 AM EST early this morning for
GMZ656-657-676.
&&
AVIATION...55/CWCHazardous weather outlook, Jan 2, 8:56 PM EST, 5 hours 57 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 856 PM EST Tue Jan 2 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031400- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 856 PM EST Tue Jan 2 2018 ...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES... ...HAZARDOUS MARINE CONDITIONS ALONG WATERS OFF SOUTH FLORIDA... ...COLDER TEMPERATURES EXPECTED LATER THIS WEEK... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: A high risk of Rip Currents will exist along the Atlantic beaches. A moderate risk of Rip Currents is expected along the Gulf beaches. A Rip Current Statement and High Surf Advisory are in effect. Wind: Northerly to northeasterly wind of 20 to 25 knots is expected on the South Florida waters. A Small Craft Advisory is in effect. Thunderstorms: Any storms that develop, mainly over the Atlantic waters, can create locally gusty winds, heavy rain, and lightning strikes. Temperatures: Wind chill values in the mid 40s are expected over portions of inland Southwest Florida late tonight and early Wednesday morning. Waves: Significant wave heights of 10 to 15 feet are expected for portions of the Gulf Stream. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The elevated threat of Rip Currents as well as hazardous winds and seas over the waters of South Florida will continue through a good portion of the week. Minor beach erosion and minor coastal flooding are possible for Atlantic Beaches on Wednesday. Colder temperatures and wind chill values are expected later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:52 AM EST | Freeze Watch | MFL | Glades | 30 hr |
| Jan 3, 12:09 PM EST | Gale Warning | MFL | 7 hr | |
| Jan 3, 12:09 PM EST | Small Craft Advisory | MFL | 49 hr | |
| Jan 3, 3:15 PM EST | Freeze Watch | MFL | Glades, Hendry | 19 hr |
Nearby
Wind Chill Advisories in Florida, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.